Monday, September 12, 2011



Submitted 185 days ago...
New User (4)

Why do I hurt so much on my left temple,some right temple and all over my body?

Hello,I am having temple pressure,piercing stabs like an ice pick, but it seems like a vein that is swelling,have a fleshy lump on opposite side under my right ear,but doc said it was my tendons,I don't know what is going on,but hurting severely under my knees,I been sick for a long time. I had surgery back in '06(an ACD & F spinal discectomy) for a small herniated disk and hurt worse now than did b4 surgery.Why do they do surgeries that are unnecessary?I also have had surgery on my left jaw for a bone spur in '89.I have been told that I had a screw placed in an opening and put right on top of a nerve, doc said something @ it being brachial.I have to mention that I hurt severely all over my body with burning,aching,itching and lots of sharp, piercing pain that feels like a knife or an axe stinking in my back.I just need to know where the pain is starting or its primal destination.WHAT IS CAUSING ME TO HAVE ALL THIS MISERY?MY BODY IS TOO YOUNG(45)FOR ALL OF THIS.
I know this is a lot of info to process and I deal with it ever day and need HELP SO badly.I never hurt in my life like this and it started after surgery with just an arm ache and after the nerve block that hit me ALL OVER,but it is progressing and intensifying in intensity. I don't want to die and it sure feels like it sometimes. I just need to know which of these it is or could it even be where I had the surgery on my jaw for a bone spur since it is on the same side? Can u help me? <3 Karen,suff


Answer 1 / 2 - Submitted 185 days ago...

Brain (7,096)
Do you live near a major medical center or a teaching hospital? These larger hospitals usually have a pain management center, which brings together all kinds of specialists to help people manage their pain. At a pain center, you might have care that includes being seen by a physician specializing in pain management, a neurologist, physical therapist, orthopedist, physiatrist or others who work together as a team to figure out the cause of your pain and come up with a treatment plan.

Awarded Answer (What’s This?)
Answer 2 / 2 - Submitted 185 days ago...
Professor (1,221)
The pain in your temple sounds very much like the pain of migraine. For more information see: http://ww1.webanswers.com/health/how-do-you-know-if-you-have-a-migrain e-headache-e5ed9e

The burning, aching, and itching all over your body you describe are common complaints of people with fibromyalgia, which is neurologically mediated pain (pain that results from a problem in the nerves to the muscles). Fibromyalgia is a very painful condition that is not uncommon in young people. It is not uncommon for people with fibromyalgia to have associated migraines. Cymbalta is a medication that has recently been shown to be helpful in neurologically mediated pain such as in fibromyalgia, and this medication may be very helpful for you.

Another possible cause of your problems is temporal arteritis. Arteritis is inflammation and damage to blood vessels which most commonly affects the arteries in the head, especially the temporal arteries. The condition can affect your entire body. The cause of temporal arteritis is not known but is believed to be at least partially due to a problem in the immune system.

Symptoms of temporal arteritis can include:
? Throbbing pain on one side of the head
? Jaw pain
? Muscle aches
? Scalp sensitivity or tenderness
? Feel generally ill
? Weakness
? Excessive tiredness
? Excessive sweating
? Fever
? Loss of appetite
? Weight loss
? Vision difficulties (eg. blurred vision, double vision, or loss of vision)
? Joint pain and/or stiffness

You should see a doctor, as soon as possible, to be evaluated for the possibility of temporal arteritis. Although temporal arteritis generally resolves on its own and most people make a full recovery, resolution may take as long as 1 to 2 years, and proper treatment is required until it resolves. Without treatment tissue damage and other complications, including stroke, may occur.

I hope that you are feeling better soon.

This answer was edited by HelpDoctor 115 days ago.
Reason: grammical correction
This Question was awarded 115 days ago therefore you can no longer post an Answer. However you may post a comment below.


Comment 1 / 3 - Submitted 185 days ago...

New User (4)
Dear Help Doctor,
I have to say I was thinking @ that, but also trigeminal neuralgia. I don't think I could match 13 out of 13 on that one, but mabye. It seems, it could be something else. Did u read @ where I had had surgery on the left jaw up through the ear to remove a bone spur. I had got to 98 and eating through a straw, but the op. wasn't bad at all. I got to eat pizza after surgery. Easiest surgery I ever had.
In ur list I did get all of them. I have every symptom, but the stiffness is always in my neck, regardless of what I take for the pain and right now, I think a Fentany patch of 75mcg every 3 days is a lot, not counting the Norco for breathrough,4x day..IS that normal? IS that a lot? I don't know, all I know is that I still have pain and don't understand. It is always pressure and like someone has a vice grip on sometimes right at the back of my neck and with a VA(venous Angioma,that they said might have been there since birth-they could be wrong, for I never hurt there b4 in my whole life, never had headaches. With that being in that same area,and on my MRI said my Occitipal something(sorry, I don't have exact phrase, but Occipital is lower region of the back of neck,right?..and it hurts there A LOT. I just hope I don't or haven't developed a AVM(arteriovenous malfomations) or a CCM(Cerebral Cavernous malformations)ohhh, I read it wrong maybe, it starts with a VA in which, is aka for DVA(developemental venous anomaly).
Sometimes, my jawbone will pull all the way down to my clavical and that scares me..a lot scares me with the intensity and amount of pain that I feel. I am so afraid that I have 2 out of 2 things..the surgery I had went wrong and when they hit me with that ESI..that did me in prob. 4 Arachnoiditis or Dystonia?
Thank YOU ever so much 4 the information and care that u have given some one that is definately in dire need of help.. THANKS DOC.. Karen

 Comment 2 / 3 - Submitted 185 days ago...

Professor (1,221)
You are welcome skeet65. I do agree that you need an evaluation for the pain in your temple and need your medications adjusted. A chronic pain clinic is a good idea. Be sure and ask about Cymbalta, and also, Neuronin (gabapentin) if you have not tried this medication. You need something other than narcotics for your pain. Good luck!

No comments: